Alert archive / Pennsylvania / Wind Advisories in 2022

Wind Advisory 5, NWS State College, PA

March 5, 20227 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 5, 2022, 12:28 PM EST for 7 counties in Pennsylvania. It took effect at Mar 6, 2022, 12:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 12:28 PM EST (17:28 UTC)
In effect from
Mar 6, 2022, 12:00 PM EST
Expired
Mar 6, 2022, 7:00 PM EST
In force
7 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 77 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1855 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS71 KCTP 051728
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1228 PM EST Sat Mar 5 2022

PAZ004>006-010-011-017-037-060600-
/O.NEW.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
1228 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Warren, McKean, Potter, Elk, Cameron, Clearfield and 
  Tioga Counties.

* WHEN...From noon to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
3 follow-up statements
754 
WWUS71 KCTP 051900
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
200 PM EST Sat Mar 5 2022

PAZ004>006-010-011-017-037-060700-
/O.CON.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
200 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph
  expected, mainly on the ridge tops. 

* WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and 
  Clearfield Counties.

* WHEN...From noon to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
631 
WWUS71 KCTP 060906
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
406 AM EST Sun Mar 6 2022

PAZ004>006-010-011-017-037-062115-
/O.CON.KCTP.WI.Y.0005.220306T1700Z-220307T0000Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
406 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and 
  Clearfield Counties.

* WHEN...From noon today to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, causing isolated power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
557 
WWUS71 KCTP 061741
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1241 PM EST Sun Mar 6 2022

PAZ004>006-010-011-017-037-070000-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-220307T0000Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
1241 PM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts of 45 to 50 mph 
  expected. The highest gusts will be on the hill tops. 

* WHERE...McKean, Warren, Potter, Elk, Cameron, Tioga and 
  Clearfield Counties.

* WHEN...Until 7 PM EST.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down, causing isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:36 AM EST, 52 minutes earlier.

Area forecast discussion, Mar 5, 11:36 AM EST, 52 minutes before
Area Forecast Discussion
National Weather Service State College PA
1136 AM EST Sat Mar 5 2022

.SYNOPSIS...
Temperatures will moderate through Sunday. Rain-free conditions
are expected Saturday before periods of wet weather arrive for
Sunday and Monday. The pattern should briefly dry out for the
middle of next week with temperatures trending back down to
seasonal averages for early March.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Clouds thick overhead, but radar returns are just virga. Things
still look like they'll get brighter early aftn in the SW and by
the end of the day, much less cloud cover in the NE, too.

Prev...
Tranquil conditions prevailing this morning with high pressure
moving overhead. Eastern PA is still strongly decoupled as the
center of high pressure moves over the Catskills this morning.
Early morning temperatures are in the teens over the Lehigh
Valley as a result. Farther west, most of central PA range
through the 20s, where return westerly flow has advected milder
boundary layer air into the Ohio Valley and western/central PA.
Temperatures at dawn are 15 to 20 degrees milder than 24 hours
ago over most of central PA.

High pressure moves offshore today with strengthening southerly
flow, with a slight southeasterly component. Expect plenty of
sun today with much milder afternoon readings ranging from the
mid 40s northeast to the mid 60s south. Some areas near the MD
border may make a run at 70 given ideal mixing potential this
afternoon.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Main update in the short term was to tweak arrival of PoPs a
couple of hours later overnight. But, by sunrise, the showers
should still be moving through the Alleghenies. The gusty wind
looks like it wouldn't be until the late morning/aftn, after the
initial showers move through.

Prev...
The upper-level ridge passes overhead tonight as shortwave
trough swings through the western and central GLAKS. Increasing
moisture convergence along the leading edge of 850 mb LLJ
pushing into western PA after midnight will increase UVM and
likely bring -SHRA by sunrise on Sunday across the W/NW third
of the CWA.

Sfc low tracks well north of PA on Sunday, with a trailing cold
front approaching from the west. A breezy and warm Sunday is
expected ahead of the cold front, along with scattered rain
showers. It looks like we could have a period of showers in the
morning, followed by a largely dry afternoon. Max temps will
range from the low 60s across the northern mtns to the low 70s
across the southern valleys, which will feel downright spring-
like and will be 20-25 degrees above normal for early March.
Wind gusts on Sunday could approach 40 mph over the northern and
western highlands.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
1130 am/1630z update... In the big picture, a broad southwest
flow aloft will prevail over the eastern CONUS for most of the
coming week, between a slow moving upper-level trough over the
central states, and a large upper ridge in the western Atlantic.
This will keep our weather pattern somewhat active, with
frequent disturbances arriving (about every 2 days or so) and
bringing bouts of precipitation.

As for the sensible weather, rain looks highly probable heading
into Monday, as a deepening surface wave tracks across the area.
Projected rainfall of 0.5-1.0" (maybe locally higher) for
northern and western PA, along with snowmelt in these same
areas, should bring rises on area rivers and smaller
tributaries. At this early juncture, we don't have significant
flood concerns, with rainfall not excessively heavy. Also,
although we don't have it explicitly in the forecast at this
point, there is marginal thunder potential along the cold front
later Monday into the evening for southern PA. We'll keep an eye
on both situations as these events draw closer in time.

After a mostly dry, seasonable day Tuesday, a fast moving
southern stream disturbance could bring a mixture of light rain
and snow Wednesday morning, especially for areas near and south
of I-80.

After either dry conditions or spotty light precipitation on
Thursday, we'll see the approach of a strong and slow moving
cold front towards next weekend. The customary model uncertainty
is there at these time ranges, but with a fair amount of cold
air behind the front and potential ana-front characteristics to
this system, the introduction of either snow or a wintry mix is
entirely possible. Still lots of time to watch this system and
to button up finer details. This looks like a cautionary tale to
not get too used to spring-like warmth earlier in the week, as
the end of the week could bear a closer resemblance to winter.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
VFR with high cirrus for the early morning hours and continuing
into Saturday.

Later Saturday, a warm front will lift through the state
prompting lower cigs and LLWS tonight added to terminal
forecasts aft 00z. Rain will move through Sunday morning,
arriving early in NW PA then spreading east through the rest of
the morning. Restrictions in -SHRA Sunday morning, then
clearing out to VFR Sunday afternoon.

Outlook...

Mon-Mon night...Rain/low cigs likely with front draped overhead
before low pres/cfront passing thru late.

Tue...Improvement areawide, MVFR cigs NW; VFR elsewhere.

Wed...No sig wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir/Dangelo/Evanego
NEAR TERM...DeVoir/Dangelo/Evanego
SHORT TERM...Dangelo/Evanego
LONG TERM...Jurewicz
AVIATION...DeVoir/Martin/Wagner
Hazardous weather outlook, Mar 5, 12:03 PM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1203 PM EST Sat Mar 5 2022

PAZ012-018-019-026>028-036-041-042-045-046-049>053-056>059-063>066-
061715-
Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Franklin-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1203 PM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024-025-033>035-061715-
Cambria-Blair-Somerset-Bedford-Fulton-
1203 PM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms on Monday could produce isolated severe
wind gusts and incidents of minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-011-017-037-061715-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
1203 PM EST Sat Mar 5 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts may reach 45 to 50 mph Sunday afternoon. Showers and
thunderstorms on Monday could produce isolated incidents of minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.